Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Noticed small hard bump in the inside of the middle of earlobe, sensitive to touch. What it could be?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 726 Questions
just the other day i started to notice that there was a small hard bump in the inside of the middle of my earlobe. It is sensitive to the touch and has also started turning a somewhat bruised blueish color at the bottom. What do you think it could be.
Posted Sat, 6 Oct 2012 in Ear, Nose and Throat Problems
Answered by Dr. Kulbir Singh 3 hours later
Hello and thanks for posting query,

I have read your mail in detail. I would need some more information that can help me address your concerns better.
1. Is it painful?
2. Is there a discharge from the ear?
3. Any ringing sensation in the ear?
4. Any fever / itching in ear?

Based on the details submitted, it can be a collection of wax in the ear, a infection (if you have discharge or fever) or a wound that has occurred due to injury while cleaning your ear.

Hope you will reply soon, so that I will able to give you a clear and detail answer.

Best Wishes
Dr. Kulbir Singh
Above answer was peer-reviewed by
Follow-up: Noticed small hard bump in the inside of the middle of earlobe, sensitive to touch. What it could be? 15 hours later
yes its some what painful but its not in my ear its like a ball on my earlobe. In the area that a girl would have a earring. There seems to be very minimal discharge but a little scab over it. It is also still blue at the bottom.
Answered by Dr. Kulbir Singh 8 hours later

Thanks for writing back.

It seems to have bacterial infection. You need to be seen by your prescribe you effective antibiotics as for treatment. As slight discharge is noticed, so you have to clean the site by antiseptic solution and apply aseptic dressing to it. It is better to get it done by your doctor.

Don't worry about the discoloration, it is due to infection and inflammation. It reduces when you start taking your antibiotics and anti-inflammatory drugs.

So, be free to consult your doctor, get started with the treatment and investigation, if needed.

Write if you have any query.

Best Wishes and have a speedy recovery

Dr. Kulbir Singh
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor